Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I took norethisterone to delay my period for 10 days. I woke up last night in agony- extreme abdominal pain, being sick, bad stomach upset, and bleeding very heavily (for me).
DH ended up calling 111 at 3am because I was writhing on the floor screaming from the pain. 111 sent an ambulance- they checked me over and said there was no sign of infection so just rest and see how I am.
Has anyone had this kind of experience with norethisterone before? Does it settle down? I haven't been sick today but am still in a LOT of pain. Any advice would be much appreciated.
It can have that effect. It's a very thorough way of shedding the lining. I used to use it as part of my HRT regime but have changed to something else. I did used to get heavy bleeding, pain and feeling terrible for half a day. It will pass- and obviously it's maybe not something you will want to use again or very often.
I'd heard that the period you get after taking them is really heavy, but I didn't know they could have such a bad effect, I nearly got some before my last holiday but decided against it in the end. I hope you're feeling much better soon.
'fraid you can't always predict how you will feel I took them for 5 years and sometimes had a lot of period pain, other times hardly any. Not everyone reacts badly, so maybe if you did this again it wouldn't be so bad.